Korean J Psychopharmacol.  2009 Mar;20(2):106-110.

Resolution of Ziprasidone-Induced Hyperprolactinemia with Aripiprazole

Affiliations
  • 1Department of Psychiatry, Chonnam National University Medical School, Gwangju, Korea. jsyoon@chonnam.ac.kr
  • 2Clinical Trial Center, Chonnam National University Hospital, Gwangju, Korea.
  • 3Department of Psychiatry, Il-Gok Hospital, Gwangju, Korea.

Abstract

Hyperprolactinemia is a frequent, serious adverse effect of antipsychotics. Ziprasidone seems to be less frequently associated with hyperprolactinemia than other antipsychotics. We report a case of 25-year-old woman who developed amenorrhea, galactorrhea, and hyperprolactinemia while taking ziprasidone, which resolved with the addition of aripiprazole. To our best knowledge, this is the first report that adjunctive aripiprazole attenuated ziprasidoneinduced hyperprolactinemia.

Keyword

Ziprasidone; Aripiprazole; Hyperprolactinemia; Amenorrhea; Galactorrhea

MeSH Terms

Adult
Amenorrhea
Antipsychotic Agents
Female
Galactorrhea
Humans
Hyperprolactinemia
Piperazines
Pregnancy
Quinolones
Thiazoles
Aripiprazole
Antipsychotic Agents
Piperazines
Quinolones
Thiazoles
Full Text Links
  • KJP
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error